How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor
Category: Medical
Satisfied Customers: 48419
Experience:  MBBS MS. Post doctoral fellowship in Sports Medicine. General surgeon and sports medicine specialist
5625079
Type Your Medical Question Here...
Dr. Arun Phophalia is online now

Loss of taste how to regain it, About 3 weeks+ I have IPF I

Customer Question

Loss of taste how to regain it
JA: The Doctor can help. To begin, how long have you had loss? Have you used any medication for it?
Customer: About 3 weeks+ I have IPF I am loosing weight I am taking complan
JA: Thanks for that. Have you seen a doctor about the looseness?
Customer: No as I have been in lockdown for about 9 weeks
JA: Thank you so much for your answers. Finally, is there anything else in your medical history the Doctor should know?
Customer: No as he's has all my information on my condition
Submitted: 12 days ago.
Category: Medical
Expert:  Dr. Arun Phophalia replied 12 days ago.

Loss of taste many times resolves on its own.

There is some benefit shown by the recent double-blind control trial about zinc for the treatment of loss of taste. So you may consider taking zinc supplement. The multivitamin supplement also are helpful. Following are the various measures for loss of taste sensation (termed as Ageusia);

1) Regular use of a tongue cleaner device, available at drugstores.

2) Taste changes caused by vitamin deficiencies resolve after correction; multivitamin supplements.

3) Taste changes resulting from salivary decreased function should resolve if the salivary flow is increased. Medications are the commonest cause of decreased saliva, so if you are taking any medication, you may discuss this with your doctor.

4) Similarly, medication-induced taste disturbances can be managed with replacement or dose reduction of the offending agent, in consultation with the prescribing provider.

5) A taste dysfunction related to neurological causes is difficult to diagnose and treat. Zinc sulfate is often tried.

6) Measures such as chewing sugar-free flavored gum may be of benefit.

Was this information helpful to you?

Please feel free for your follow up questions.

I would be happy to assist you further if you need any more information.

Thanks for using Just Answer.

Expert:  Dr. Arun Phophalia replied 12 days ago.

Wishing you a speedy resolution and all the very best in life.

" I sincerely hope that I have helped you and that I have earned my 5-star rating today! Please remember to rate my service by selecting the 5 stars at the top of the screen ( rating me now does not close your question). We can continue here until you are satisfied, simply use the reply box and let me know. Thank you!”.

Stay blessed.

Stay safe,

Expert:  Dr. Arun Phophalia replied 11 days ago.

Thank you for the opportunity to answer completely your Question. Please make sure to rate me because that is how I am credited and paid for my work.